Tell us about your experiences with weight management. Take our survey!

caret icon Back to all discussions

Sun sensitivity and RA meds: Experiences, Suggestions...

Has anyone ever struggled with sun sensitivity after starting RA medication? Share some tips and experiences. As it starts to get warmer out we could all practice some good sun safety!

  1. Hi Effie! I am now 2 months on methotrexate. My doctor says people who have a rheumatic condition are already sensitive on the skin and have to be carefull with sun exposure. He also says methotrexate should not cause rashes and sun sensitivity, but there is information here and internet that say mtx Can cause sun sensitivity and Rashes, i have experienced it. Specially one time i took my weekly dose and went out in the sun an hour later at noon. I got a face skin rash and it felt really itchy and hot even though i used lots of sun block and a big spf hat. What is working for me is staying out of the sun in the worst sun hours, using lots of protection and most important taking my dose at 7 pm so i dont see the sun untill the next day. Hope this helps and best of luck!🍀✨❤️

    1. Hi Maria, thank you for taking the time to write me back. I have also experienced sun sensitivity with MTX and I noticed it after I got on the medication. But I also had this happen while I was on Enbrel too. So it's definitely something to consider. Appreciate you sharing what works for you, and glad you're taking measures to protect your skin despite what the rheumatologist says. It can be frustrating to hear conflicting information but we also must follow our own intuition, and listen to what are bodies are not only telling but showing us. Have a great summer, and stay sun safe! -Effie, team member

Please read our rules before posting.